(female) I have been taking Hyzaar 50/12.5, a high blood pressure medication, for several years and I am experiencing balding in the top of my head and thinning around the edges; before taking this medication I had a full head of hair. Is there a high blood pressure medication that would possible not cause hair loss or thinning?
Hyzaar is known to cause hair loss in some people (“alopecia” is listed as a side effect). The pill is a combination of hydrochlorothiazide (HCTZ) and losartan, and I’ve written about HCTZ before. That being said, blood pressure medication is not generally the first thing doctors look for when evaluating hair loss in women. There are many other medical conditions that contribute to hair loss in women and these should be evaluated by your primary care physician. Some (but not all) of the causes can be anemia, thyroid conditions, menopause, genetic, lupus, etc. (see here).